MAUDE Adverse Event Report: COVIDIEN EEA; STAPLE, IMPLANTABLE

COVIDIEN EEA; STAPLE, IMPLANTABLE
Model Number EEAXL2135
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
Eea stapler used for gastric bypass anastomosis did not properly staple 360 degrees.On gross inspection of the anastomosis there was a large hole without evidence of staples having been fired for 1/3 of the circumference.No evidence of the device breaking or coming apart in the patient, a second device was obtained and a repeat anastomosis was performed.

Brand Name
EEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN
60 middletown ave
north haven CT 06473
MDR Report Key15813990
Report Number15813990
Device Sequence Number5660414
Product Code GDW
UDI-Device Identifier10884523005585
UDI-Public(01)10884523005585(17)261231(10)P2A0784
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2022
Report Date (Section F) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAXL2135
Device Catalogue NumberEEAXL2135
Device Lot NumberP2A0784
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/17/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/17/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale
Patient Weight97 KG
Date Report Sent to FDA10/31/2022